Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 83, NWS Jackson, MS

April 23, 2018Leake County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 23, 2018, 9:56 AM CDT for Leake County, Mississippi. It took effect at Apr 24, 2018, 11:34 PM CDT. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Apr 23, 2018, 9:56 AM CDT (14:56 UTC)
In effect from
Apr 24, 2018, 11:34 PM CDT
Expired
Apr 26, 2018, 9:34 AM CDT
In force
34 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Carthage (CARM6).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02482550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

477 
WGUS44 KJAN 231456
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
956 AM CDT Mon Apr 23 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Pearl River Near Carthage affecting Leake County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-242056-
/O.NEW.KJAN.FL.W.0083.180425T1800Z-000000T0000Z/
/CARM6.1.ER.180425T1800Z.180426T1800Z.000000T0000Z.NO/
956 AM CDT Mon Apr 23 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Pearl River Near Carthage
* from Wednesday afternoon until further notice.
* At  8:45 AM Monday the stage was 16.4 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage early Wednesday 
  afternoon and will continue to rise to near 17.5 feet Thursday 
  evening.
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Carthage       17  16.4 Mon 09 AM  16.7  16.9  17.4  17.5 07 PM 04/26


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$
6 follow-up statements
599 
WGUS84 KJAN 240244
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
944 PM CDT Mon Apr 23 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Above Philadelphia affecting Neshoba County 
  Pearl River Near Carthage affecting Leake County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-250844-
/O.EXT.KJAN.FL.W.0080.180425T1200Z-180426T1200Z/
/PLAM6.1.ER.180425T1200Z.180425T1200Z.180426T0000Z.NO/
944 PM CDT Mon Apr 23 2018

...Flood Warning extended until Thursday morning...

The Flood Warning continues for
  The Pearl River Above Philadelphia
* from Wednesday morning to Thursday morning.
* At 8:45 PM Monday the stage was 12.1 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Philadelphia   13  12.1 Mon 09 PM  12.3  13.0  12.9  13.0 07 AM 04/25


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-250843-
/O.EXT.KJAN.FL.W.0083.180425T1800Z-180429T0300Z/
/CARM6.1.ER.180425T1800Z.180426T1800Z.180428T1500Z.NO/
944 PM CDT Mon Apr 23 2018


The Flood Warning continues for
  The Pearl River Near Carthage
* from Wednesday afternoon to Saturday evening.
* At 8:45 PM Monday the stage was 16.6 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage early Wednesday 
  afternoon and will continue to rise to near 17.5 feet early 
  Thursday afternoon.  
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Tue   Wed   Thu Crest Time  Date

Upper Pearl River
Carthage       17  16.6 Mon 09 PM  16.7  16.9  17.4  17.5 01 PM 04/26


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

TWP/NF
078 
WGUS84 KJAN 241524
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
ISSUED BY National Weather Service Shreveport LA
1024 AM CDT Tue Apr 24 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Carthage affecting Leake County 
  Pearl River Near Rockport affecting Copiah and Simpson Counties 
  Pearl River Near Monticello affecting Lawrence County 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Above Philadelphia affecting Neshoba County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

Additional information is available at:  
http://water.weather.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC099-252124-
/O.CON.KJAN.FL.W.0080.180425T1200Z-180426T1200Z/
/PLAM6.1.ER.180425T1200Z.180425T1200Z.180426T0000Z.NO/
1024 AM CDT Tue Apr 24 2018

The Flood Warning continues for
  The Pearl River Above Philadelphia, Mississippi.
* from Wednesday morning to Thursday morning.
* At 9:45 AM Tuesday the stage was 12.1 feet.
* Flood stage is 13 feet.
* Forecast...The river is expected to rise to near flood stage 
  during Wednesday morning.
* Impact...At 13 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Pearl River
Philadelphia   13  12.1 Tue 10 AM  13.0  12.8  12.3  13.0 07 PM 04/25


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-252124-
/O.EXT.KJAN.FL.W.0083.180425T0000Z-180428T0000Z/
/CARM6.1.ER.180425T0000Z.180426T0600Z.180427T1200Z.NO/
1024 AM CDT Tue Apr 24 2018

The Flood Warning continues for
  The Pearl River Near Carthage, Mississippi.
* from this evening to Friday evening.
* At 9:45 AM Tuesday the stage was 16.7 feet.
* Minor flooding is forecast.
* Flood stage is 17 feet.
* Forecast...The river will rise above flood stage this Tuesday
  evening and then continue to rise to near 17.5 feet by early Thursday
  morning.  The river will fall below flood stage Friday morning.
* Impact...At 17 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Pearl River
Carthage       17  16.7 Tue 10 AM  17.3  17.4  17.0  17.5 01 AM 04/26


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

MSC029-127-252100-
/O.EXT.KJAN.FL.W.0086.000000T0000Z-180425T2100Z/
/ROCM6.1.ER.180423T1940Z.180424T1400Z.180425T0900Z.NO/
1024 AM CDT Tue Apr 24 2018

...Flood Warning extended until Wednesday afternoon...

The Flood Warning continues for
  The Pearl River Near Rockport, Mississippi.
* until Wednesday afternoon.
* At 9:00 AM Tuesday the stage was 25.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 25 feet.
* Forecast...The river will continue falling and will fall below 
  flood stage during early Wednesday morning.
* Impact...At 25 feet...Widespread flooding of low pastureland and 
  bottomland is occurring.
* Impact...At 21 feet...Minor flooding of bottomlands is occurring 
  in the immediate proximity of the river.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Middle Pearl River 
Rockport       25  25.4 Tue 09 AM  24.9  24.2  23.4     M M          


&&


LAT...LON 3168 9019 3178 9019 3193 9025 3198 9012
      3182 9005 3169 9005             



$$

MSC077-252124-
/O.EXT.KJAN.FL.W.0087.000000T0000Z-180426T1500Z/
/MTCM6.1.ER.180424T0552Z.180424T1800Z.180426T0300Z.NO/
1024 AM CDT Tue Apr 24 2018

...Flood Warning extended until Thursday morning...

The Flood Warning continues for
  The Pearl River Near Monticello, Mississippi.
* until Thursday morning.
* At 9:15 AM Tuesday the stage was 22.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 22 feet.
* Forecast...The river will crest near 22.3 feet this Tuesday 
  afternoon.  The river will fall below flood stage during
  Wednesday late evening.
* Impact...At 22 feet...Water inundates some lowland and 
  agricultural land near the river.
* Impact...At 20 feet...Water begins to enter some lowland pasture 
  land in the vicinity of Monticello.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Middle Pearl River 
Monticello     22  22.2 Tue 09 AM  22.3  21.7  21.1  22.3 01 PM 04/24


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$

VIII/KSHV
192 
WGUS84 KJAN 250216
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
916 PM CDT Tue Apr 24 2018


...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Carthage affecting Leake County 

...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Above Philadelphia affecting Neshoba County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC099-260816-
/O.CON.KJAN.FL.W.0080.180425T1200Z-180426T1200Z/
/PLAM6.1.ER.180425T1200Z.180425T1200Z.180426T0000Z.NO/
916 PM CDT Tue Apr 24 2018


The Flood Warning continues for
  The Pearl River Above Philadelphia
* from Wednesday morning to Thursday morning.
* At  8:45 PM Tuesday the stage was 12.5 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  Wednesday morning and then fall below flood stage Thursday morning.
* Impact...At 13.0 feet...Water begins to affect Burnside Lake Water 
  Park.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Pearl River
Philadelphia   13  12.5 Tue 09 PM  13.0  12.8  12.3  13.0 07 AM 04/25


&&


LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
      3284 8892 3277 8918             



$$

MSC079-260815-
/O.EXT.KJAN.FL.W.0083.180425T0434Z-180428T0000Z/
/CARM6.1.ER.180425T0434Z.180426T0600Z.180427T1200Z.NO/
916 PM CDT Tue Apr 24 2018


The Flood Warning continues for
  The Pearl River Near Carthage
* until Friday evening.
* At  8:45 PM Tuesday the stage was 16.8 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage tonight and will 
  continue to rise to near 17.5 feet early Thursday morning.  
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Wed   Thu   Fri Crest Time  Date

Upper Pearl River
Carthage       17  16.8 Tue 09 PM  17.3  17.4  17.0  17.5 01 AM 04/26


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

NF
079 
WGUS84 KJAN 251350
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
850 AM CDT Wed Apr 25 2018




...The Flood Warning continues for the following rivers in 
Mississippi...

  Pearl River Near Carthage affecting Leake County 
  Tuscolameta Creek At Walnut Grove affecting Leake County 
  Pearl River Near Monticello affecting Lawrence County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-261950-
/O.EXT.KJAN.FL.W.0083.000000T0000Z-180427T0600Z/
/CARM6.1.ER.180425T1800Z.180425T1800Z.180426T1800Z.NO/
850 AM CDT Wed Apr 25 2018


The Flood Warning continues for
  The Pearl River Near Carthage
* until late Thursday night.
* At  7:45 AM Wednesday the stage was 16.9 feet.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  late this afternoon.
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Pearl River
Carthage       17  16.9 Wed 08 AM  17.0  16.6  15.4  17.0 07 PM 04/25


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

MSC079-261950-
/O.EXT.KJAN.FL.W.0081.000000T0000Z-180427T0027Z/
/WTGM6.1.ER.180422T2246Z.180425T0145Z.180426T1227Z.NO/
850 AM CDT Wed Apr 25 2018


The Flood Warning continues for
  The Tuscolameta Creek At Walnut Grove
* until Thursday evening.
* At  8:00 AM Wednesday the stage was 26.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river has crested and will fall below 
  flood stage tomorrow morning.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tuscolameta Creek
Walnut Grove   25  26.4 Wed 08 AM  25.1  18.5  15.8 Crested          


&&


LAT...LON 3266 8953 3261 8945 3257 8935 3250 8942
      3258 8953 3263 8960             



$$

MSC077-261200-
/O.EXT.KJAN.FL.W.0087.000000T0000Z-180426T1200Z/
/MTCM6.1.ER.180424T0552Z.180425T0230Z.180426T0000Z.NO/
850 AM CDT Wed Apr 25 2018


The Flood Warning continues for
  The Pearl River Near Monticello
* until Thursday morning.
* At  8:15 AM Wednesday the stage was 22.2 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast...The river has crested and will fall below 
  flood stage this evening.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Middle Pearl River 
Monticello     22  22.2 Wed 08 AM  21.5  20.4  19.7 crested        


&&


LAT...LON 3140 9008 3155 9017 3168 9019 3169 9005
      3155 9002 3140 8992             



$$
671 
WGUS84 KJAN 260111
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
811 PM CDT Wed Apr 25 2018


...The Flood Warning continues for the following rivers in 
Mississippi..

  Pearl River Near Carthage affecting Leake County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC079-270600-
/O.CON.KJAN.FL.W.0083.000000T0000Z-180427T0600Z/
/CARM6.1.ER.180426T0600Z.180426T0600Z.180426T1800Z.NO/
811 PM CDT Wed Apr 25 2018


The Flood Warning continues for
  The Pearl River Near Carthage
* until late Thursday night.
* At  6:45 PM Wednesday the stage was 16.8 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Thursday morning and then fall below flood stage by Thursday night.
* Impact...At 17.0 feet...Minor overbank flooding of low areas along 
  and near the river is occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Upper Pearl River
Carthage       17  16.8 Wed 07 PM  17.0  16.6  15.4  17.0 01 AM 04/26


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

NF/WD
312 
WGUS84 KJAN 261434
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
934 AM CDT Thu Apr 26 2018


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Pearl River Near Carthage affecting Leake County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC079-261504-
/O.CAN.KJAN.FL.W.0083.000000T0000Z-180427T0600Z/
/CARM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
934 AM CDT Thu Apr 26 2018

The Flood Warning is cancelled for
  The Pearl River Near Carthage.
* At  8:45 AM Thursday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Forecast...The river crested below flood stage at 16.9 feet. The 
  river will fall to 15.6 feetby Sunday. 

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Upper Pearl River
Carthage       17  16.8 Thu 09 AM  16.6  16.1  15.6 Crested         


&&


LAT...LON 3271 8964 3277 8956 3280 8951 3268 8946
      3266 8952 3263 8960             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 23, 6:32 AM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 23, 6:32 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
632 AM CDT Mon Apr 23 2018

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Overall main concern during this forecast period is low stratus
and ceilings. Expect scattered to broken low stratus to exist
through the period and only briefly lifting to VFR by this
afternoon. Most TAF sites are near MVFR this morning, with some
brief IFR ceilings occurring previously. Stratus may lift
altogether at some sites to near VFR by around 23/21-00Z, while
other areas MVFR ceilings may linger through the period. In
addition, some showers are possible at GLH & GWO in this period
and lasting through around 24/02Z while a little later at GTR
through around 24/05Z. Can't rule out some just north of HKS, JAN
and MEI but not enough confidence to introduce VCSH at these
sites. Expect westerly winds to remain around 5-10 mph, with brief
higher gusts, from the west through the period and weakening
tonight. Expect more stratus to build back in by tomorrow morning,
around 24/06-09Z, at all TAF sites, with MVFR to at times IFR
ceilings. Also some patchy fog and MVFR visibilities can not be
ruled out, especially at HBG around this time. /DC/

&&

.DISCUSSION...
Today and Tonight: Expect a cooler, dreary and cloudy afternoon
today. As a cold core upper level low (per GOES-16 water vapor
imagery) spins over the mid-South, expect cold air advection and
wrap around moisture to remain locked in the area through the
afternoon. Due to mid-level ridging over the mid-Atlantic states
and Atlantic seaboard, expect this upper low to remain mostly
parked over the region through the afternoon-evening and only very
slowly drift to the east. This will help keep widespread low
stratus and some light rain/showers and drizzle through the
region. High temperatures will be much cooler, some 5-10 degrees
below normal. Expect the light rain chances to slowly increase as
wrap around moisture (PWs close to an inch) swings southeast
around through mid-afternoon. This could bring some isolated to
scattered light rain showers at least along and north of I-20
through the evening.

As this upper trough axis slowly drifts east through the mid-South
and Tennessee and northern Alabama, expect the wrap around moisture
to only slowly pull off to the east. This will help low stratus to
linger and light rain chances to slowly pull east-northeast through
the night, especially after midnight. Due to this, expect
temperatures to stay up near normal in the low-mid 50s areawide.
There could be some patchy fog through the region, especially if the
light rain/drizzle can linger well into the night. However, with
widespread clouds, thinking it will be patchy at most and most areas
may struggle to radiate enough, unless some low stratus builds down
into some more widespread fog. /DC/

Tuesday through Sunday: Building mid level longwave ridge over the
Intermountain West and troughiness over the eastern two-thirds will
set the stage for an unsettled regime over the forecast area through
much of the period.

Departing system over the TN valley Tuesday will keep light rain
chances in the northeast early, with improving conditions by evening
as shortwave ridging moves into the area. The fair weather will be
brief, though, as the next shortwave approaches by Wednesday
afternoon. The precipitation with this system looks to be mainly
in the form of showers initially as the lack of any low level
return flow or instability aloft reduces the deep convective
potential.

As the core of the system drops through the forecast area during max
heating Thursday, deeper convective potential will exist with
vertical totals in the mid 20s and CAPEs nearing 1000 J/kg. Would
not be surprised to see a few strong storms as deep layer shear
increases to near 50 knots. Though this system will rapidly push
east during the evening, the next system will impact the area
Friday with a similar convective potential as the system core
passes nearby.

The longwave ridge will move out of the Rockies and into the Plains
by Saturday. This will bring an end to the succession of systems up
to this point and provide generally dry and warmer conditions
through the end of the period./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       69  54  72  53 /  14  17   9   1
Meridian      70  53  71  53 /  15  12  13   2
Vicksburg     70  55  73  53 /  14  15   7   1
Hattiesburg   74  55  74  54 /   2   6  10   2
Natchez       72  55  74  54 /   4   6   7   1
Greenville    67  54  71  53 /  42  20   9   1
Greenwood     67  53  70  53 /  37  33  12   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DC
Hazardous weather outlook, Apr 23, 3:55 AM CDT, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
355 AM CDT Mon Apr 23 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
240900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
355 AM CDT Mon Apr 23 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

23

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:31 PM CDTRiver Flood WarningJANNeshoba60 hr
Apr 22, 8:32 PM CDTRiver Flood WarningJANLeake3 days
Apr 22, 8:33 PM CDTRiver Flood WarningJANAttala, Holmes6 days
Apr 23, 9:59 AM CDTRiver Flood WarningJANCarroll, Leflore25 hr
Apr 23, 10:59 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren6 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.